Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with GERD. Having nausea, loss of appetite and weight. Protonix didnt help. On nexium. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
Hello. I was recently diagnosed with GERD. I have been having 24/7 Nausea. Sometimes it goes away, but is rare. Loss of appetite. Have lost about 20 lbs in the last 3-4 weeks. I am a 31 year old male, 5'7" non smoker. The doctor had prescribed Protonix 40 mg 2x a day and was on that for a week. It did not work. I am now on Nexium 40mg 1x a day and still am dealing with Nausea constantly. No vomiting, but sure feel like it at times. Any ideas? there are no other major symptoms.
Posted Fri, 13 Dec 2013 in GERD
Answered by Dr. Klerida Shehu 37 minutes later
Brief Answer: please follow the suggestion below Detailed Answer: Hi, I read carefully your medical history and would suggest as following: - You should continue using Nexium for long time( 6 months) to reduce the symptoms of GERD. - can start taking metoclopramide for nausea. - should keep a strict diet (no spicy, no chilly, no fatty or sugary or carbonated drinks or foods) - eat often and small portions - do not lay down immediately after eating - have your dinner at least 4 hours before going to bed - keep 2 pillows when sleeping - do regular check-ups with your GI specialist. Hope it answered to your inquiry! If you have more questions, feel free to ask me back at the next follow up. Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor